Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On sets of Vitali's type


Authors: J. Cichoń, A. Kharazishvili and B. Węglorz
Journal: Proc. Amer. Math. Soc. 118 (1993), 1243-1250
MSC: Primary 28B20; Secondary 03C62, 03E35, 54C65
MathSciNet review: 1151809
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the classical Vitali's construction of nonmeasurable subsets of the real line $ \mathbb{R}$ and investigate its analogs for various uncountable subgroups of $ \mathbb{R}$. Among other results we show that if $ G$ is an uncountable proper analytic subgroup of $ \mathbb{R}$ then there are Lebesgue measurable and Lebesgue nonmeasurable selectors for $ \mathbb{R}/G$.


References [Enhancements On Off] (What's this?)

  • [EKM] P. Erdős, K. Kunen, and R. Daniel Mauldin, Some additive properties of sets of real numbers, Fund. Math. 113 (1981), no. 3, 187–199. MR 641304
  • [F] D. Fremlin, Cichon's diagram, Sem. d'Initiation à l'Analyse (G. Choquet, M. Rogalski, J. Saint-Raymond, eds.), Univ. Pierre et Marie Curie, Paris 23 (1983-84), 5.01-5.12.
  • [K] A. B. Kharazishvili, Invariantnye prodolzheniya mery lebega, Tbilis. Gos. Univ., Tbilisi, 1983 (Russian). MR 705928
  • [Mo] Gabriel Mokobodzki, Ensembles à coupes dénombrables et capacités dominées par une mesure, Séminaire de Probabilités, XII (Univ. Strasbourg, Strasbourg, 1976/1977), Lecture Notes in Math., vol. 649, Springer, Berlin, 1978, pp. 491–508 (French). MR 520024
  • [My1] Jan Mycielski, Independent sets in topological algebras, Fund. Math. 55 (1964), 139–147. MR 0173645
  • [My2] Jan Mycielski, Algebraic independence and measure, Fund. Math. 61 (1967), 165–169. MR 0224762
  • [Ox] John C. Oxtoby, Measure and category, 2nd ed., Graduate Texts in Mathematics, vol. 2, Springer-Verlag, New York-Berlin, 1980. A survey of the analogies between topological and measure spaces. MR 584443
  • [P] Janusz Pawlikowski, Small subset of the plane which almost contains almost all Borel functions, Pacific J. Math. 144 (1990), no. 1, 155–160. MR 1056671

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28B20, 03C62, 03E35, 54C65

Retrieve articles in all journals with MSC: 28B20, 03C62, 03E35, 54C65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1151809-7
Article copyright: © Copyright 1993 American Mathematical Society